Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

FS-property for $C^*$-algebras


Authors: Kazunori Kodaka and Hiroyuki Osaka
Journal: Proc. Amer. Math. Soc. 129 (2001), 999-1003
MSC (1991): Primary 46L05; Secondary 46L80
DOI: https://doi.org/10.1090/S0002-9939-00-05712-9
Published electronically: October 10, 2000
MathSciNet review: 1814139
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

A $C^{\ast }$-algebra $A$ is said to have the FS-property if the set of all self-adjoint elements in $A$ has a dense subset of elements with finite spectrum. We shall show that this property is not stable under taking the minimal $C^{\ast }$-tensor products even in case of separable nuclear $C^{\ast }$-algebras.


References [Enhancements On Off] (What's this?)

  • 1. B. Blackadar and A. Kumjian, Skew products of relations and structure of simple $C^{\ast }$-algebras, Math. Z., 189 (1985), 55-63. MR 86g:46083
  • 2. B. Blackadar, A. Kumjian, and M. Rørdam, Approximately central matrix units and the structure of non-commutative tori, K-Theory, 6 (1992), 267 - 284. MR 93i:46129
  • 3. L. G. Brown and G. K. Pedersen, $C^{\ast }$-algebras of real rank zero, Jour. Funct. Anal., 99 (1991), 131 - 149. MR 92m:46086
  • 4. J. Cuntz, Simple $C^{\ast }$-algebras generated by isometries, Comm. Math. Phys., 57 (1977), 173 - 185. MR 57:7189
  • 5. J. Cuntz, K-theory for certain $C^{\ast }$-algebras, Ann. of Math., 113 (1981), 181 - 197. MR 84c:46058
  • 6. J. Cuntz, K-theory for certain $C^{\ast }$-algebras II, J. Operator Theory, 5 (1981), 101 - 108. MR 84k:46053
  • 7. J. De Cannière and U. Haagerup, Multipliers of the Fourier algebras of some simple Lie groups and their discrete subgroups, Amer. J. Math., 107 (1985), 455 - 500. MR 86m:43002
  • 8. E. Kirchberg, The Fubini theorem for exact $C^{\ast }$-algebras, J. Operator Theory, 10 (1983), 3 - 8. MR 85d:46081
  • 9. K. Kodaka and H. Osaka, Real rank of tensor products of $C^{\ast }$-algebras, Proc. Amer. Math. Soc., 123 (1995), 2213 - 2215. MR 95i:46104
  • 10. H. Osaka, Real rank of crossed products by connected compact groups, Bull. London Math. Soc., 27 (1995), 257 - 264. MR 96e:46076
  • 11. N. C. Phillips, Approximate unitary equivalence of homomorphisms from odd Cuntz algebras, Fields Inst. Commun. 13, 1997. MR 97k:46068
  • 12. M. Rørdam, Classification of inductive limits of Cuntz algebras, J. Reine Angew. Math., 440 (1993), 175 - 200. MR 94k:46120
  • 13. C. Schochet, Topological methods for $C^{\ast }$-algebras II: geometric resolutions and the K$\ddot {u}$nneth formula, Pacific J. Math., 98 (1982), 443 - 458. MR 84g:46105b
  • 14. S. Zhang, $C^{\ast }$-algebras with real rank zero and internal structure of their corona and multiplier algebras III, Can. J. Math., 42 (1990), 159 - 190. MR 94i:46095
  • 15. S. Zhang, A property of purely infinite simple $C^{\ast }$-algebras, Proc. Amer. Math. Soc., 109 (1990), 717 - 720. MR 90k:46134

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L05, 46L80

Retrieve articles in all journals with MSC (1991): 46L05, 46L80


Additional Information

Kazunori Kodaka
Affiliation: Department of Mathematical Sciences, Faculty of Science, Ryukyu University, Nishi- hara-cho, Okinawa 903-0213, Japan
Email: b985562@sci.u-ryukyu.ac.jp

Hiroyuki Osaka
Affiliation: Department of Mathematics, Ritsumeikan University, Kusatsu, Shiga, 525-8577, Japan
Email: osaka@se.ritsumei.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-00-05712-9
Keywords: $C^*$-algebras, FS-property, K-groups, real rank
Received by editor(s): December 5, 1997
Received by editor(s) in revised form: June 10, 1999
Published electronically: October 10, 2000
Additional Notes: The results in this paper were presented at the Fields Institute in the program year “Operator Algebras and Applications” in 1994–1995
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society